Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 269, NWS Boston/Norton, MA

September 3, 2008Franklin County, Hampshire County, Massachusetts

NWS Boston/Norton, MA issued this severe thunderstorm warning at Sep 3, 2008, 5:32 PM EDT for Franklin County, Hampshire County, Massachusetts. It was in force for 43 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 3, 2008, 5:32 PM EDT (21:32 UTC)
Expired
Sep 3, 2008, 6:15 PM EDT
In force
43 min
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon

Counties Franklin County, MA, Hampshire County, MA

The radar

The Albany radar (KENX), 91 km from the middle of the area, began a volume at 21:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 3, 5:52 PM EDTHAIL 0.88Rowe, MA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 9.5 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2008-09-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 234 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2008-09-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
234 J/kg
Mixed-layer CIN
-112 J/kg
Mixed-layer LCL
721 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
90 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KBOX 032132
SVRBOX
MAC011-015-032215-
/O.NEW.KBOX.SV.W.0269.080903T2132Z-080903T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
532 PM EDT WED SEP 3 2008

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN FRANKLIN COUNTY IN WESTERN MASSACHUSETTS...
  EXTREME NORTHWESTERN HAMPSHIRE COUNTY IN WESTERN MASSACHUSETTS...

* UNTIL 615 PM EDT

* AT 530 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  HEATH...OR 14 MILES EAST OF NORTH ADAMS...AND MOVING SOUTH AT 15
  MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  CHARLEMONT BY 540 PM EDT...
  BUCKLAND BY 555 PM EDT...
  HAWLEY BY 600 PM EDT...
  ASHFIELD AND PLAINFIELD BY 610 PM EDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL AND DEADLY CLOUD TO
GROUND LIGHTNING. GO INDOORS NOW...PREFERABLY INSIDE A STRONG
BUILDING AND STAY AWAY FROM WINDOWS.

LAT...LON 4275 7301 4274 7277 4247 7273 4248 7299
      4252 7299 4265 7296 4267 7299 4269 7298
      4270 7302 4274 7303
TIME...MOT...LOC 2133Z 356DEG 13KT 4267 7285

$$
EKSTER
1 follow-up statement
000 
WWUS51 KBOX 032213
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
613 PM EDT WED SEP 3 2008

MAC011-015-032223-
/O.EXP.KBOX.SV.W.0269.000000T0000Z-080903T2215Z/
FRANKLIN MA-HAMPSHIRE MA-
613 PM EDT WED SEP 3 2008

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTHWESTERN HAMPSHIRE
AND WESTERN FRANKLIN COUNTIES WILL EXPIRE AT 615 PM EDT...

LAT...LON 4275 7301 4274 7277 4247 7273 4248 7299
      4252 7299 4265 7296 4267 7299 4269 7298
      4270 7302 4274 7303
TIME...MOT...LOC 2213Z 356DEG 13KT 4253 7284

$$
MLE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 3, 5:09 PM EDT, 23 minutes earlier.

Area forecast discussion, Sep 3, 5:09 PM EDT, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
509 PM EDT WED SEP 3 2008

.SYNOPSIS...
INCREASINGLY WARM AND HUMID CONDITIONS ARE EXPECTED FOR THE REST OF
THE WORK WEEK. HANNA...OR ITS REMNANTS WILL AFFECT SOUTHERN NEW
ENGLAND THIS WEEKEND WITH HEAVY RAINFALL AND GUSTY WINDS. A COLD
FRONT WILL CROSS THE REGION TUESDAY.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
ISOLD CONVECTION DEVELOPING OVER BERKSHIRES THIS AFTERNOON IN MAIN
INSTABILITY AXIS...WITH MORE ACTIVITY TO THE NORTH OVER THE GREEN
MOUNTAINS.  GFS INSTABILITY PARAMETERS ARE FAVORABLE FOR A FEW
SHOWERS AND POSSIBLY ISOLD TSTM FOR MAINLY W ZONES INTO EARLY THIS
EVENING.  OTHERWISE...EXPECT MOCLR SKIES TONIGHT AS DIURNAL CU
ERODES AND SC OVER OUTER CAPE MOVES EWD.  OCEAN STORM WILL CONTINUE
TO MOVE EWD TONIGHT AND LOSE ITS GRIP ON CAPE/ISLANDS AND WINDS WILL
DIMINISH.  PATCHY LATE NIGHT FOG EXPECTED.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/...
COLD FRONT FORECAST TO MOVE SOUTH INTO NORTHERN NEW ENGLAND DURING
THU BUT REMAIN TO THE NORTH OF BOX CWA THROUGH THE DAY.  VERY WARM
AND INCREASINGLY HUMID CONDITIONS WILL MOVE INTO SNE THU AHEAD OF
THE FRONT AS UPPER RIDGE BUILDS OVER NEW ENG.  850 TEMPS INCREASE TO
+17C SUGGESTING MANY LOCATIONS AWAY FROM THE SOUTH COAST WILL REACH
INTO THE UPPER 80S WITH A FEW INTERIOR SPOTS APPROACHING 90.  SW
FLOW WILL KEEP THE SOUTH COAST A BIT COOLER.

INSTABILITY PARAMETERS ARE VERY MARGINAL AND WARMING TEMPS ALOFT
WITH 500 MB TEMPS INCREASING TO -6C SHOULD KEEP ATMOSPHERE
CAPPED...SO NO POPS IN THE FORECAST.  MOISTURE CROSS SECTIONS DO
INDICATE SOME MID/HIGH CLOUDS WILL FILTER THE SUNSHINE...ESPECIALLY
N OF THE PIKE.

THU NIGHT...COLD FRONT DROPS INTO NORTH PORTION OF BOX CWA BUT
LIKELY REMAINING ALONG OR NORTH OF THE PIKE BEFORE LIFTING BACK
NORTHWARD DURING FRI.  EXPECT SOME CLOUD COVER BUT IT SHOULD REMAIN
MOSTLY DRY AS BEST MOISTURE AND INSTABILITY...ALBEIT WEAK...IS
LOCATED TO THE NORTH.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
FRIDAY...DRY AND WARM DAY EXPECTED WITH INCREASING HUMIDITY AS
BOUNDARY LAYER FLOW SHIFTS TO THE SOUTH. EXPECT HIGHS GENERALLY IN
THE 80S WITH DEWPOINTS RISING THROUGH THE 60S. THE UPPER LEVEL RIDGE
WILL REMAIN PROMINENT ACROSS SOUTHERN NEW ENGLAND. GIVEN SUBSIDENCE
AND WARM TEMPERATURES ALOFT...WILL LEAVE OUT ANY MENTION OF POPS AT
THIS TIME.

FRIDAY NIGHT...THE 12Z GFS DEVELOPS AN INVERTED TROUGH ACROSS SOUTHERN
NEW ENGLAND OVERNIGHT. THIS IS THE LEADING EDGE OF HIGHER PRECIPITABLE
WATER AIR AHEAD OF HANNA. LATEST 12Z ECMWF AND THE NAM INDICATE THIS
FEATURE AS WELL...ALTHOUGH WITH SOME SLOWER DEVELOPMENT. DECIDED TO
INCREASE POPS TO CHANCE NORTH AND LIKELY SOUTH PRIOR TO DAYBREAK.
LOCALLY HEAVY RAINFALL COULD OCCUR APPROACHING DAYBREAK.

SATURDAY AND SUNDAY...ATTENTION TURNS TO HANNA AS IT BEGINS TO TRACK
NORTH ALONG THE EASTERN SEABOARD. RECENT TRENDS HAVE BROUGHT ITS
TRACK A BIT FURTHER EAST. GFS ENSEMBLES ARE BECOMING A BIT MORE
CONVERGENT ON BRINGING HANNA ACROSS THE COASTAL WATERS SATURDAY NIGHT
AND SUNDAY MORNING ALONG THE H85 THETA-E RIDGE AXIS. HANNA APPEARS TO
MAINTAIN MUCH OF ITS TROPICAL CHARACTERISTICS AS MID LEVEL TO UPPER
TEMPERATURES REMAIN FAIRLY WARM NEARING THE SOUTHERN NEW ENGLAND
LATITUDE. RIGHT NOW IT APPEARS TWO ROUNDS OF SIGNIFICANT PRECIPITATION
COULD OCCUR LATE FRIDAY NIGHT AND SATURDAY MORNING AND AGAIN SATURDAY
NIGHT AND SUNDAY MORNING WITH HANNA. STILL SIGNIFICANT DIFFERENCES
IN TIMING OCCUR BETWEEN THE FASTER 12Z GFS AND SLOWER 12Z ECMWF SO
THIS COULD CHANGE. OVERALL USED A BLEND OF THE 12Z GFS AND ECMWF
WHICH SEEMED REASONABLY CLOSE TO TPC GUIDANCE. POPULATED WITH TCMAT3
WIND GUIDANCE AND UNDERCUT SPEEDS BY ABOUT 25 PERCENT AND DID SOME
SMOOTHING. PLEASE SEE THE HAZARDOUS WEATHER OUTLOOK ON POTENTIAL
LOCAL IMPACTS AND TROPICAL PREDICTION CENTER DISCUSSIONS FOR FURTHER
DETAILS ON HANNA. ADJUSTMENTS IN TIMING AND PLACEMENT WILL BE NEEDED
IN LATER SHIFTS.

MONDAY AND TUESDAY...SHOULD BE DRY FOR A TIME SUNDAY NIGHT AND MONDAY.
OTHERWISE CONTINUED CHANCE POPS MONDAY NIGHT AND TUESDAY AS A COLD
FRONT APPROACHES FROM THE WEST. THE NORTHEAST IS EXPECTED TO REMAIN
WITHIN A NEGATIVE HEIGHT ANOMALY. SOME TIMING DIFFERENCES EXIST
REGARDING THE TIMING OF PRECIPITATION.

WEDNESDAY...DECIDED TO KEEP DRY CONDITIONS AT THIS TIME...WITH HIGH
PRESSURE BUILDING INTO SOUTHERN NEW ENGLAND AND THE UPPER LEVEL TROUGH
LIFTING NORTHEAST OF THE REGION.

&&

.AVIATION /21Z WEDNESDAY THROUGH MONDAY/...
MVFR CIGS AT ACK WILL SLOWLY PULL EWD WITH VFR CONDITIONS 20-21Z.
ISOLD SHOWERS/TSTMS DEVELOPING OVER THE BERKSHIRES AND GREEN
MOUNTAINS IN AXIS OF INSTABILITY AND HAVE INCLUDED VCSH FOR BAF/BDL
THROUGH THE AFTERNOON. OTHERWISE...MAINLY VFR THROUGH THU NIGHT. THE
EXCEPTION WILL BE PATCHY MVFR FOG POSSIBLE LATE TONIGHT AND THU
NIGHT BDL/BAF/MHT.

OUTLOOK...FRIDAY THROUGH SUNDAY...

FRIDAY...VFR.

FRIDAY NIGHT...VFR LOWERING TO MVFR/IFR IN DEVELOPING
SHOWERS...THUNDERSTORMS AND FOG PATCHES AFTER MIDNIGHT.

SATURDAY AND SUNDAY...HANNA IS EXPECTED TO APPROACH SOUTHERN NEW
ENGLAND LATE SATURDAY AND POTENTIALLY CROSS THE ADJACENT COASTAL
WATERS DURING SUNDAY MORNING.

MVFR WITH LOCAL IFR CONDITIONS IN NUMEROUS SHOWERS AND THUNDERSTORMS
SATURDAY INTO SUNDAY. GUSTY WINDS TO 35 TO 45KT WILL BE POSSIBLE
SATURDAY NIGHT THROUGH SUNDAY MORNING ESPECIALLY ACROSS THE COASTAL
TERMINALS. LLWS EXPECTED.

MONDAY...VFR.

&&

.MARINE...
THROUGH TONIGHT...WINDS HAVE DIMINISHED BELOW SMALL CRAFT BUT
OFFSHORE BUOYS STILL REPORTING UP TO 7 FT SEAS.  HAVE CONTINUED SCA
FOR OUTER WATERS UNTIL LATE TONIGHT...THEN SEAS SHOULD SUBSIDE BELOW
5 FT.

THU AND THU NIGHT...WINDS AND SEAS BELOW SMALL CRAFT WITH SW WINDS
MAINLY 10-15 KTS WITH A FEW G20 KTS.

OUTLOOK...FRIDAY THROUGH SUNDAY...

FRIDAY...WINDS AND SEAS EXPECTED TO REMAIN BELOW SMALL CRAFT
CRITERIA.

FRIDAY NIGHT THROUGH SUNDAY...WINDS AND SEAS ARE EXPECTED TO
INCREASE WITH THE APPROACH AND PASSAGE OF HANNA.  THE TRACK AND
INTENSITY OF HANNA WILL DETERMINE WHEN AND HOW MUCH THEY INCREASE.
EXPECT SMALL CRAFT ADVISORY CONDITIONS INCREASING TO GALE FORCE FOR
A TIME SATURDAY NIGHT AND SUNDAY MORNING. WIND GUSTS TO 45 KT
POSSIBLE. PLEASE REFER TO THE LATEST STATEMENTS FROM THE TROPICAL
PREDICTION CENTER AS THERE IS STILL SOME UNCERTAINTY AT THIS TIME.

MONDAY...FIVE TO SEVEN FOOT SEAS ACROSS THE OUTER WATERS WILL
DECREASE BELOW SMALL CRAFT CRITERIA BY EVENING.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 4 AM EDT THURSDAY FOR ANZ250-254-
     255.

&&

SYNOPSIS...KJC/STRAUSS
NEAR TERM...KJC
SHORT TERM...KJC
LONG TERM...STRAUSS
AVIATION...KJC/STRAUSS
MARINE...KJC/STRAUSS
Hazardous weather outlook, Sep 3, 5:30 PM EDT, 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
530 PM EDT WED SEP 3 2008

CTZ002>004-MAZ002>018-026-NHZ011-012-015-RIZ001>004-042130-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-NORTHERN MIDDLESEX MA-CHESHIRE NH-
EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-
EASTERN KENT RI-
530 PM EDT WED SEP 3 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE AND
NORTHERN RHODE ISLAND.

.DAY ONE...TONIGHT.

ISOLATED THUNDERSTORMS WILL OCCUR ACROSS EXTREME WESTERN NEW ENGLAND
ALONG THE EAST SLOPES OF THE BERKSHIRES AND THE MONADNOCKS THROUGH
EARLY THIS EVENING. ANY THUNDERSTORM MAY BRING LARGE HAIL AND OR
DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

HANNA WILL LIKELY IMPACT OUR REGION THIS WEEKEND. THERE IS THE
POSSIBILITY FOR GUSTY WINDS AND HEAVY RAINFALL THIS WEEKEND. SOME
URBAN AND POOR DRAINAGE FLOODING ALSO APPEARS LIKELY. IN ADDITION
WINDS COULD INCREASE TO TROPICAL STORM FORCE FOR A TIME SATURDAY
NIGHT INTO SUNDAY.

HANNAS TRACK AND TIMING ARE STILL UNCERTAIN. PLEASE REFER TO THE
LATEST FORECASTS AND DISCUSSIONS FROM THE NATIONAL HURRICANE CENTER
CONCERNING THE EFFECTS OF HANNA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION COULD BE NECESSARY THIS WEEKEND.

MAZ019>024-RIZ005>008-042130-
EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-
BARNSTABLE MA-DUKES MA-NANTUCKET MA-BRISTOL RI-WASHINGTON RI-
NEWPORT RI-BLOCK ISLAND RI-
530 PM EDT WED SEP 3 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN
MASSACHUSETTS...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TONIGHT.

SOUTHEAST SWELL FROM HANNA WILL CONTINUE TO REACH THE COASTAL WATERS
THURSDAY PROMPTING A MODERATE RISK OF RIP CURRENTS ACROSS THE EAST
FACING BEACHES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

HANNA...OR ITS REMNANTS...WILL LIKELY IMPACT OUR REGION THIS WEEKEND.
THERE IS THE LIKELIHOOD FOR GUSTY WINDS AND HEAVY RAINFALL THIS
WEEKEND. SOME URBAN AND POOR DRAINAGE FLOODING APPEARS LIKELY. IN
ADDITION WINDS COULD INCREASE TO TROPICAL STORM FORCE FOR A TIME
SATURDAY NIGHT INTO SUNDAY. DANGEROUS RIP CURRENTS WILL LIKELY ALSO
OCCUR DUE TO HANNA.

HANNAS TRACK AND TIMING STILL REMAINS UNCERTAIN. PLEASE REFER TO THE
LATEST FORECASTS AND DISCUSSIONS FROM THE NATIONAL HURRICANE CENTER
CONCERNING THE EFFECTS OF HANNA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY THIS WEEKEND.

ANZ230>237-250-254-255-042130-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT
40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-
530 PM EDT WED SEP 3 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

GALE FORCE WINDS WILL LIKELY OCCUR FOR A TIME LATE SATURDAY
INTO SUNDAY AS HANNA APPROACHES. THERE IS CURRENTLY A LOW CHANCE
PROBABILITY OF STORM FORCE WIND GUSTS OF 50 KT OR GREATER.

MARINERS PLANNING AN EXTENDED OFFSHORE TRIP SHOULD MONITOR
THE LATEST DISCUSSIONS AND FORECASTS FROM THE NATIONAL HURRICANE
CENTER CONCERNING THE EFFECTS OF HANNA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY THIS WEEKEND.

In the hours before

Special weather statement, Sep 3, 4:08 PM EDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
408 PM EDT WED SEP 3 2008

MAZ002-008-009-032045-
WESTERN FRANKLIN MA-WESTERN HAMPDEN MA-WESTERN HAMPSHIRE MA-
408 PM EDT WED SEP 3 2008

AT 406 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM WITH THE POTENTIAL TO PRODUCE SMALL HAIL AND BRIEF
HEAVY DOWNPOURS OVER WORTHINGTON...OR ABOUT 15 MILES NORTHWEST OF
NORTHAMPTON...MOVING SOUTH AT 20 MPH.

THE THUNDERSTORM WILL BE NEAR...MIDDLEFIELD BY 420 PM EDT...CHESTER
BY 430 PM EDT...BLANDFORD AND HUNTINGTON BY 440 PM EDT...7 MILES
NORTHEAST OF TOLLAND AND 9 MILES NORTHWEST OF GRANVILLE BY 450 PM
EDT.

KJC
Local storm report, Sep 3, 4:32 PM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
432 PM EDT WED SEP 03 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0423 PM     HAIL             CHESTER                 42.28N 72.98W
09/03/2008  E0.88 INCH       HAMPDEN            MA   AMATEUR RADIO

&&

WSIMPSON
Local storm report, Sep 3, 5:06 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
506 PM EDT WED SEP 03 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0418 PM     HAIL             3 SW WORTHINGTON        42.39N 72.97W
09/03/2008  E0.75 INCH       HAMPSHIRE          MA   AMATEUR RADIO

0423 PM     HAIL             CHESTER                 42.28N 72.98W
09/03/2008  E0.88 INCH       HAMPDEN            MA   AMATEUR RADIO

0444 PM     HAIL             3 NW GRANVILLE          42.10N 72.91W
09/03/2008  E0.75 INCH       HAMPDEN            MA   AMATEUR RADIO

0454 PM     HAIL             4 W GRANVILLE           42.07N 72.94W
09/03/2008  E1.00 INCH       HAMPDEN            MA   AMATEUR RADIO

            LARGE LIMBS DOWN ON HARTLAND ROAD

&&

WSIMPSON
Special weather statement, Sep 3, 5:21 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
521 PM EDT WED SEP 3 2008

MAZ002-008-032200-
WESTERN FRANKLIN MA-WESTERN HAMPSHIRE MA-
521 PM EDT WED SEP 3 2008

AT 517 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40
MPH AND SMALL HAIL 4 MILES NORTHEAST OF ROWE...OR ABOUT 14 MILES EAST
OF NORTH ADAMS...MOVING SOUTH AT 15 MPH.

THE THUNDERSTORM WILL BE NEAR...HEATH BY 530 PM EDT...CHARLEMONT BY
540 PM EDT...BUCKLAND BY 550 PM EDT...HAWLEY AND ASHFIELD BY 600 PM
EDT.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN
MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR
DRAINAGE AREAS.

MLE

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 3, 4:15 PM EDTSevere Thunderstorm WarningBOXHampden, Hampshire30 min
Sep 3, 4:35 PM EDTSevere Thunderstorm WarningBOXHampden23 min
Sep 3, 4:51 PM EDTSevere Thunderstorm WarningBOXHampden54 min
Sep 3, 6:12 PM EDTSevere Thunderstorm WarningBOXFranklin, Hampshire32 min
Sep 3, 6:40 PM EDTSevere Thunderstorm WarningBOXHampden, Hampshire32 min
Sep 3, 7:11 PM EDTSevere Thunderstorm WarningBOXHampden28 min
Sep 3, 7:38 PM EDTSevere Thunderstorm WarningBOXHampden18 min

Nearby

Severe Thunderstorm Warnings in Massachusetts, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.